Advertisement

Is coughing a common side effect of Benicar?

Cough is not a common side effect of the blood pressure medication Benicar (olmesartan) or other medications in its category, called angiotensin II receptor blockers (ARB). Cough is a common side effect of another family of high blood pressure medications, called angiotensin-converting enzyme (ACE) inhibitors. About 8% of people who take an ACE inhibitor experience a dry cough.
Approximately 1% of iGuard patients reported cough as a side effect while taking enalapril. Since you seem to experience the cough with the drug class that Benicar and enalapril are in, you may want to ask your doctor about other drug classes to help control you blood pressure. You may tolerate taking a drug from the calcium channel blocker family better. Followup with your doctor to be further evaluated.

Continue Learning about ACE Inhibitor

How effective are ACE inhibitors for managing heart failure?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
The many available ACE inhibitors are equally effective for patients with systolic heart failure. AC...
More Answers
What are angiotensin receptor blockers for heart failure management?
Donna Hill Howes, RNDonna Hill Howes, RN
Angiotensin receptor blockers (ARBs) are sometimes prescribed as first-line therapy for people with ...
More Answers
What are ACE inhibitor drugs for diabetes management?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
Lowering blood pressure by taking an ACE (angiotensin converting enzyme) inhibitor reduces the risk ...
More Answers
Why are ACE inhibitor medications beneficial if I have diabetes?
American Diabetes AssociationAmerican Diabetes Association
An angiotensin converting enzyme (ACE) inhibitor is an oral medicine that lowers blood pressure. For...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.